Georgia, 2015Winter Storm and Heavy Snow in Georgia, February 20 to 27, 2015
February 20 to 27, 2015 · NWS FFC · 24 events in 24 counties and zones
, a fast moving upper trough and associated surface low brought a round of snow to North Georgia beginning during the late afternoon on the 20th and continuing overnight, before ending as light freezing drizzle during the day on the 21st.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With very cold air in place across the southeastern U.S., a fast moving upper trough and associated surface low brought a round of snow to North Georgia beginning during the late afternoon on the 20th and continuing overnight, before ending as light freezing drizzle during the day on the 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 20, 12:35 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 20, 12:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 PM EST FRI FEB 20 2015
.UPDATE...
HAVE ALLOWED THE WIND CHILL WARNING TO EXPIRE ACROSS THE NORTH GA
MOUNTAINS. EVERYTHING IS STILL ON TRACK FOR WINTRY PRECIPITATION TO
FALL ACROSS THE AREA TONIGHT THROUGH SATURDAY MORNING.
&&
PREV DISCUSSION... /ISSUED 419 AM EST FRI FEB 20 2015/
SHORT TERM /TODAY THROUGH SATURDAY/...
FOR THE NEAR TERM...STILL CONCERNS ABOUT DANGEROUSLY COLD WIND
CHILLS THIS MORNING IN THE NORTHEAST MOUNTAINS SO WIND CHILL WARNING
REMAINS IN PLACE THROUGH 12Z. HOWEVER...THAT IS JUST ABOUT THE ONLY
THING IN THE SHORT TERM FORECAST THAT CONFIDENCE IS HIGH ON...AS
CONFIDENCE DECREASES SIGNIFICANTLY STARTING THIS AFTERNOON.
SO WHAT WE HAVE...AS EVERYONE IS PROBABLY AWARE BY NOW...ANOMALOUSLY
COLD ARCTIC HIGH PRESSURE HAS SETTLED OVER THE OHIO VALLEY AND WILL
CROSS THE APPALACHIANS TODAY...SETTING UP OVER THE CAROLINAS AND
RIDGING DOWN THE SOUTHERN APPALACHIANS IN A HYBRID DAMMING EVENT. OF
COURSE IT IS HYBRID REALLY ONLY IN LOCATION OF THE HIGH BECAUSE
TYPICALLY HYBRID DAMMING IS CHARACTERIZED BY DIABATIC EFFECTS
/PRECIP/ AT ONSET. SHORTWAVE PUSHING THROUGH THE PLAINS TODAY AND
TONIGHT WILL DRAW GULF MOISTURE INTO THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY...SLOWLY SPREADING INTO THE SOUTHEAST LATER
TODAY. SURFACE DEWPOINTS ARE INCREDIBLY DRY OUT THERE AND SO AS IS
TYPICAL WITH DAMMING EVENTS WE HAVE COMPETING FACTORS OF INCOMING
MOISTURE VS. LOW-LEVEL DRY AIR VS. TEMPERATURES. 00Z GUIDANCE HAS
SIGNIFICANTLY BACKED OFF ON MOISTURE ACROSS NORTH GEORGIA FOR THIS
AFTERNOON AND EVENING WHICH IS A BIT OF A CONCERN GIVEN THE WARNING
AND ADVISORY ALREADY IN PLACE. SO WHAT WE ARE LOOKING AT IS THE
POSSIBILITY OF FLURRIES ANYTIME THIS MORNING ACROSS EXTREME
NORTHWEST GEORGIA /ALREADY SEEING SOME LIGHT SNOW IN NORTHERN
ALABAMA OUT OF THE MID-LEVEL CLOUD DECK DESPITE VERY DRY SURFACE
AIR/...SLOWLY SPREADING ACROSS PORTIONS OF NORTH GEORGIA THROUGH
MIDDAY. PULLED BACK ON POPS 18Z-00Z TONIGHT AND THUS HAVE DELAYED
THE START TIME OF THE WARNING TO 21Z...AND OF THE ADVISORY TILL 00Z
TONIGHT. EVEN THEN...POPS IN THE ADVISORY AREA ARE VERY VERY LOW AND
CURRENT THINKING IS THAT IMPACTS WILL BE MINIMAL.
PROFILES SUPPORT P-TYPE /WHATEVER REACHES THE GROUND THAT IS/
BEGINNING AS SNOW TODAY AS SOUNDINGS REMAIN BELOW FREEZING AND
SURFACE TEMPERATURES ARE VERY SLOW TO WARM. SOMETIME AFTER 00Z THE
WAA KICKS IN A LITTLE STRONGER ABOVE THE COLD DOME AND THE WARM NOSE
STARTS FLIRTING WITH THE FREEZING LINE OR PERHAPS JUST ABOVE...SO
EXPECT SOME MIX OR POSSIBLY CHANGE OVER TO SLEET. BETWEEN 00Z-06Z
EXPECT MAINLY A SLEET/FREEZING RAIN MIX EXCEPT PERHAPS IN NORTHEAST
GEORGIA WHERE PROFILES REMAIN BELOW FREEZING. THESE P-TYPE
TRANSITIONS ARE SUPPORTED BY NAM AND GFS BUFR SOUNDINGS AS WELL AS
03Z SREF P-TYPE PROBS. MOISTURE ASSOCIATED WITH THE SHORTWAVE
ACTUALLY LIFTS EVEN FARTHER NORTH BY ABOUT 12Z SATURDAY BUT HAVE
TRIED TO TAKE A COMPROMISE ON POPS BEFORE TEMPERATURES WARM ABOVE
FREEZING SOMETIME LATE SATURDAY MORNING AND P-TYPE BECOMES ALL
LIQUID.
SO WITH THAT...BEST GUESS REMAINS THAT THERE IS THE POSSIBILITY OF 1
TO MAYBE UP TO 3 INCHES OF SNOW AND/OR SLEET /WORST CASE SCENARIO/
ACROSS NORTH GEORGIA ESPECIALLY THE HIGHER ELEVATIONS. A GLAZE OF
ICE CAN BE EXPECTED AS WELL WITH BEST CHANCES IN NORTHWEST GEORGIA.
CANNOT RULE OUT SOME VERY LIGHT SNOW AT ONSET AND A GLAZE OF ICE AS
FAR SOUTH AS ATLANTA TO ATHENS. HOWEVER...CANNOT EMPHASIZE ENOUGH
THAT CONFIDENCE IN QPF AND RESULTANT SNOW AND ICE AMOUNTS IS VERY
LOW...ESPECIALLY IN THE ADVISORY AREA.
THE GOOD NEWS IS THAT DESPITE THE INCOMING RAIN...IT LOOKS LIKE
EVERYONE WILL GET ABOVE FREEZING SOMETIME SATURDAY AFTERNOON...WITH
50S IN THE METRO AREA AND EVEN SOME 60S EXTREME SOUTH.
TDP
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LATEST MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH A COLD FRONT
PUSHING ACROSS THE FORECAST AREA ON SUNDAY. AHEAD OF THE FRONT...
EXPECT SHOWERS TO PUSH INTO NW GA BY SATURDAY EVENING... THEN ACROSS
THE REST OF THE FORECAST AREA SATURDAY NIGHT AND SUNDAY. THE FRONT
SHOULD PUSH SOUTH OF THE AREA SUNDAY EVENING OR EARLY MONDAY
MORNING... WITH RAIN CHANCES GREATLY DIMINISHING FROM NORTH TO
SOUTH BY MONDAY AFTERNOON BEHIND THE FRONT. AN UPPER DISTURBANCE
MAY SPREAD SOME LIGHT RAIN BACK ACROSS THE AREA MONDAY NIGHT-
TUESDAY... BUT THE MODELS DIVERGE ON TIMING AND LOCATION FOR
THIS... SO HAVE KEPT THE POPS LOW CHANCE FOR NOW. IF THIS
OCCURS... TEMPERATURE PROFILES WOULD SUPPORT POSSIBLY A MIX OF
RAIN OR SNOW ACROSS PARTS OF NORTH GEORGIA MONDAY NIGHT/TUESDAY
MORNING... BUT ANY ACCUMULATIONS SHOULD QUICKLY MELT BY LATE
TUESDAY MORNING AS TEMPERATURES WARM INTO THE UPPER 30S TO LOWER
40S. THE ECMWF SHOWS MAINLY A DRY FORECAST FOR TUESDAY THROUGH
EARLY THURSDAY... WHILE THE GFS SHOWS A GULF LOW TRACKING ACROSS
SOUTH GA ON WEDNESDAY. HAVE INCLUDED A SLIGHT CHANCE OF RAIN
ACROSS MAINLY CENTRAL GA FOR WEDNESDAY... THEN SPREAD THIS SLIGHT
CHANCE ACROSS NORTH AND CENTRAL GA FOR THURSDAY AS THE ECMWF DOES
SHOW A DISTURBANCE POSSIBLY SPREADING LIGHT RAIN INTO THE AREA BY
THURSDAY AFTERNOON. 39
FIRE WEATHER...
FUEL MOISTURES DROPPED BELOW 8 PERCENT ACROSS A GOOD CHUNK OF
CENTRAL GEORGIA YESTERDAY...AND WITH SUCH DRY AIR IN PLACE...
RELATIVE HUMIDITIES WILL BE BELOW CRITERIA LEVELS. WILL ISSUE A FIRE
DANGER STATEMENT FOR PORTIONS OF CENTRAL GEORGIA.
TDP
CLIMATE INFORMATION...
RECORDS FOR 02-20...FRIDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1986 38 1910 57 1991 18 1958
1928
KATL 78 1986 32 1901 57 1994 16 1934
KCSG 80 1986 48 1959 63 1991 22 1958
KMCN 80 1991 42 1940 61 1961 21 1958
1986 1927
&&
AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA
THROUGH THIS FORECAST PERIOD. WILL SEE SOME LOCAL TO SCATTERED MVFR
VISIBILITIES AND POSSIBLY CEILINGS ASSOCIATED WITH ISOLATED TO
SCATTERED AREAS OF LIGHT MIXED WINTRY PRECIPITATION ACROSS THE
NORTHWEST THROUGH THE PERIOD. SPREADING EAST ACROSS NORTH NORTH
GEORGIA AFTER 22Z. CENTRAL GEORGIA IS EXPECTED TO REMAIN
PRECIPITATION FREE THROUGH THIS FORECAST PERIOD. WINDS ALREADY
BEGINNING TO SHIFT THROUGH EAST TO THE SOUTHEAST ACROSS THE AREA...
BUT WILL REMAIN LIGHT...GENERALLY 6KT OR LESS...THROUGH 09Z BEFORE
INCREASING TO 6-10KT AFTER.
//ATL CONFIDENCE...18Z UPDATE...
LOW ON WINTRY PRECIPITATION CHANCES AND IMPACTS. HIGH ON ALL OTHER
ELEMENTS.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 36 25 49 43 / 10 20 40 50
ATLANTA 37 28 53 47 / 10 20 50 60
BLAIRSVILLE 32 25 41 39 / 30 60 70 80
CARTERSVILLE 36 30 51 45 / 20 30 60 80
COLUMBUS 44 32 61 49 / 5 10 20 40
GAINESVILLE 34 26 45 41 / 20 30 60 70
MACON 42 29 62 49 / 5 5 20 30
ROME 36 30 50 43 / 40 50 70 90
PEACHTREE CITY 39 30 56 48 / 10 20 30 50
VIDALIA 42 29 65 50 / 0 0 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...
CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...HALL...JACKSON...LUMPKIN...MADISON...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 1 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BARROW...CARROLL...CLARKE...
COBB...DEKALB...DOUGLAS...GREENE...GWINNETT...HARALSON...
MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...POLK...ROCKDALE...SOUTH FULTON...TALIAFERRO...
WALTON...WILKES.
&&
SHORT TERM...20
LONG TERM....01
AVIATION...20Hazardous weather outlook, Feb 20, 4:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST FRI FEB 20 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
WINTRY PRECIPITATION IS EXPECTED TO MOVE ACROSS NORTH GEORGIA
LATER TODAY AND TONIGHT. AREAS OF SNOW WILL SPREAD INTO NORTHWEST
GEORGIA BY LATE THIS AFTERNOON... THEN SPREAD ACROSS THE REST OF
NORTH GEORGIA FRIDAY EVENING AND OVERNIGHT. THE SNOW IS EXPECTED
TO CHANGE OVER TO SLEET AND POSSIBLY FREEZING RAIN LATE TONIGHT...
THEN CHANGE OVER TO ALL RAIN BY NOON ON SATURDAY. SIGNIFICANT
ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE ACROSS PARTS OF NORTH
GEORGIA WITH THIS SYSTEM. REFER TO THE LATEST WINTER STORM
WARNING AND WINTER WEATHER ADVISORY STATEMENTS FOR FURTHER DETAILS
ON THIS POTENTIALLY HAZARDOUS WINTER WEATHER SYSTEM.
HIGH FIRE DANGER CONDITIONS ARE EXPECTED TODAY ACROSS MUCH OF
CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY. A FIRE DANGER
STATEMENT IS IN EFFECT FOR THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A WINTER WEATHER SYSTEM COULD LEAVE SOME ICE AND SNOW ACCUMULATIONS
ACROSS PARTS OF NORTH GEORGIA SATURDAY MORNING. THEN MOSTLY RAIN
IS EXPECTED FROM SATURDAY AFTERNOON THROUGH SUNDAY AHEAD AND ALONG
A COLD FRONT THAT WILL PUSH ACROSS THE AREA ON SUNDAY. OTHERWISE...
NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SNOW... SLEET AND ICE ACCUMULATIONS THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.
Event by event
18 winter weather, 4 winter storm, 2 heavy snow. Local standard time, as filed.
Heavy Snow, Chattooga
- When
- February 20, 2:00 PM EST to February 21, 4:00 AM EST
- Where
- Chattooga forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
The Chattooga County 911 Center reported two inches of snow across the county.
Winter Storm, Dade
- When
- February 20, 2:00 PM EST to February 21, 8:00 AM EST
- Where
- Dade forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
The Dade County Emergency Manager reported 1.5 inches of snow in the Trenton area as well as 2.5 inches of snow on Lookout Mountain. In addition, around a tenth of an inch of ice accumulation from freezing drizzle was reported on top of the snow early in the morning on the 21st.
Winter Weather, Gilmer
- When
- February 20, 2:00 PM EST to February 21, 4:00 AM EST
- Where
- Gilmer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
The Gilmer County Emergency Manager reported one half to one inch of snow across the county. Several minor traffic accidents were reported due to the slick roads.
Winter Weather, Bartow
- When
- February 20, 3:00 PM EST to February 21, 8:00 AM EST
- Where
- Bartow forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
The Bartow County Emergency Manager reported a light dusting of snow and sleet, less than a quarter of an inch, across the county. Although the amounts were light, some travel disruptions were noted due to slick roads.
Winter Storm, Catoosa
- When
- February 20, 3:00 PM EST to February 21, 6:00 AM EST
- Where
- Catoosa forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
The Catoosa County Emergency Manager reported 1.5 inches of snow in the Ringgold area. Snow covered the roadways across the county resulting in numerous travel disruptions. Around one tenth of an inch of freezing rain fell on top of the snow as the storm was ending early in the day on the 21st, adding to the travel problems across the county.
Winter Weather, Cherokee
- When
- February 20, 3:00 PM EST to February 21, 4:00 AM EST
- Where
- Cherokee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Manager reported a light dusting of snow and a light glaze of ice across the county. Snowfall was less than a quarter of an inch with only a trace of ice accumulation.
Winter Weather, Dawson
- When
- February 20, 3:00 PM EST to February 21, 4:00 AM EST
- Where
- Dawson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
The Dawson County Emergency Manager reported between a quarter and a half inch of snow across the county.
Winter Storm, Floyd
- When
- February 20, 3:00 PM EST to February 21, 2:00 AM EST
- Where
- Floyd forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
The Floyd County Emergency Manager reported one to two inches of snow across the county. A light glaze of ice occurred on top of the snow from freezing drizzle as the storm ended early in the morning on the 21st. A total of 65 accident were reported across the county due to the snow and ice covered roadways.
Winter Weather, North Fulton
- When
- February 20, 3:00 PM EST to 9:00 PM EST
- Where
- North Fulton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
The Fulton County Emergency Manager reported a dusting of snow in the Roswell area.
Winter Weather, Gwinnett
- When
- February 20, 3:00 PM EST to 9:00 PM EST
- Where
- Gwinnett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
A FEMA employee reported a light dusting of snow in the Peachtree Corners area.
Winter Storm, Walker
- When
- February 20, 3:00 PM EST to February 21, 2:00 AM EST
- Where
- Walker forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The Walker County Emergency Manager reported around a quarter of an inch of freezing rain fell late in the evening on top of an inch of snow received earlier in the evening across Walker County.
Winter Weather, Whitfield
- When
- February 20, 3:00 PM EST to February 21, 2:00 AM EST
- Where
- Whitfield forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.806, -84.967 (the zone’s center; the record gives no point)
The Whitfield County Emergency Manager reported around a half of an inch of snow across the county. A light glaze of ice due to freezing rain fell on top of the snow late in the evening of the 20th.
Winter Weather, Fannin
- When
- February 20, 4:00 PM EST to February 21, 6:00 AM EST
- Where
- Fannin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The Fannin County Emergency Manager reported around one inch of snow fell across the county.
Winter Weather, Forsyth
- When
- February 20, 4:00 PM EST to February 21, 1:00 AM EST
- Where
- Forsyth forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
The Forsyth County Emergency Manager reported a dusting of snow and a light glaze of ice from freezing rain across the county. Several traffic accidents were reported due to the slick roads.
Winter Weather, Jackson
- When
- February 20, 5:00 PM EST to 11:00 PM EST
- Where
- Jackson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.134, -83.566 (the zone’s center; the record gives no point)
The Jackson County Emergency Manager reported a light dusting of snow across the county.
Winter Weather, Lumpkin
- When
- February 20, 5:00 PM EST to February 21, 3:00 AM EST
- Where
- Lumpkin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Lumpkin County Emergency Manager reported between a quarter and a half of an inch of snow across the county. A light glaze of freezing drizzle was reported on top of the snow as the storm was ending early in the morning on the 21st.
Winter Weather, Cobb
- When
- February 20, 6:00 PM EST to February 21, 2:00 AM EST
- Where
- Cobb forecast zone
- Reported by
- Public
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
The public reported a light dusting of snow in the Marietta area.
Winter Weather, Fayette
- When
- February 20, 6:00 PM EST to 8:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
A trace of snow fell at the NWS office in Peachtree City.
Winter Weather, Murray
- When
- February 20, 6:00 PM EST to February 21, 4:00 AM EST
- Where
- Murray forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
The Murray County Emergency Manager reported between a quarter and a half of an inch of snow across the county.
Winter Weather, Pickens
- When
- February 20, 6:00 PM EST to February 21, 4:00 AM EST
- Where
- Pickens forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
The Pickens County Emergency Manager reported between a quarter and a half of an inch of snow across the county. A light glaze of ice due to freezing drizzle fell on top of the snow as the storm was ending early in the morning on the 21st. A few traffic accidents were reported due to the icy roads.
Heavy Snow, Union
- When
- February 20, 6:00 PM EST to February 21, 5:00 AM EST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The Union County Emergency Manager reported around 2 inches of snow fell across the county. A few minor traffic accidents were reported as well due to the snow-covered roads.
Winter Weather, White
- When
- February 20, 6:00 PM EST to February 27, 5:00 AM EST
- Where
- White forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The White County Emergency Manager reported around a quarter of an inch of snow across the county.
Winter Weather, Clarke
- When
- February 20, 7:00 PM EST to February 21, 2:00 AM EST
- Where
- Clarke forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.951, -83.367 (the zone’s center; the record gives no point)
The Clarke County Emergency Manager reported a light dusting of snow on elevated surfaces across the county.
Winter Weather, Towns
- When
- February 20, 7:00 PM EST to February 21, 4:00 AM EST
- Where
- Towns forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
The Towns County Emergency Manager reported around a half of an inch of snow accumulation across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Tennessee, February 20 to 21, 20152 deaths · 2 injured · 21 events
- Winter Weather in Mississippi, February 20 to 21, 20152 deaths · 1 injured · 22 events
- Winter Storm and Flooding in Tennessee, February 20 to 21, 2015$63 million · 29 events
- Winter Storm and Flood in Kentucky, February 20 to 25, 20151 death · 3 injured · $8,000 · 27 events
- Ice Storm and Winter Weather in Tennessee, February 20 to 21, 20151 death · 6 events
- Winter Weather in Arkansas, February 20, 2015$780,000 · 18 events
- Winter Storm and Heavy Rain in Missouri, February 20 to 21, 20151 injured · $204,000 · 12 events
- Winter Storm in Illinois, February 20 to 21, 2015$150,000 · 19 events
- Winter Storm and Heavy Rain in Indiana, February 20 to 21, 2015$100,000 · 7 events
- Ice Storm and Winter Storm in Kentucky, February 20 to 22, 2015$12,000 · 45 events
- Winter Weather in Ohio, February 20, 201529 events
- Winter Weather in Alabama, February 20, 20151 injured · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565497, 565502, 565509, 565493, 565496, 565499, 565503, 565506, 565508, 565510, 565517, 565519, 565504, 565507, 565511, 565512, 565501, 565505, 565513, 565514, 565516, 565518, 565500, 565515.